A rash can appear under the arms as the result of a variety of factors. The pain of an underarm rash can effect how well you carry out your daily tasks. It is important to first determine the cause of the rash and then to take action to treat this common skin condition.
Underarm skin rashes usually cause redness, tenderness and itching on the skin. Whatever the cause, itchy, raised bumps are typically seen when an underarm rash is present. Redness can become worse depending on how itchy the skin is, which can lead to raw and burning skin.
Underarm rashes are caused by irritants or allergens that aggravate the delicate skin in the armpits. Constant shaving under the arms can cause microscopic tears which can become infected. Waxing under the arms can also create this reaction. Applying deodorant that contains chemical ingredients can cause an allergic reaction on the skin. Redness and inflammation can be a result from these regimens.
Sometimes internal causes can produce underarm rashes which promote scaling, blistering and crusting of the skin. The most common internal ailments and illnesses that cause skin rashes include psoriasis, eczema, chickenpox, shingles and all other forms of dermatitis. Psoriasis and dermatitis can be severe enough to cause hair loss under the arms. Severe itching and oily scaling of the armpits is typical.
If the causes of the underarm rash is external, treatment involves discontinuing use of any products that could be irritating the skin, like deodorants, perfumes or lotions, and reducing hair removal to the area. Aloe vera gel can be applied to relieve burning and pain from the rashes. For internal causes of underarm rash, seek the advise of a dermatologist who can prescribe topical steroidal creams and lotions. Psoriasis can be alleviated by using coal tar shampoos, which can be purchased at a chemist.
When to See a Doctor
If the underarm rash continues for more that a week or creates deep fissures that bleed or do not heal, seek medical attention right away. There could be a more severe medical condition that should be evaluated by a doctor or naturopathic physician. Discontinue hair removal and all application of skin products until you are excamined by your doctor.